Alert archive / Oklahoma / River Flood Warnings in 2014
River Flood Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 12, 2014, 8:55 AM CDT for LeFlore County, Oklahoma. It took effect at May 13, 2014, 10:08 PM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 8:55 AM CDT (13:55 UTC)
- In effect from
- May 13, 2014, 10:08 PM CDT
- Expired
- May 15, 2014, 3:03 AM CDT
- In force
- 29 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 26.08 ft at May 13, 2014, 6:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
864 WGUS44 KTSA 121355 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 855 AM CDT MON MAY 12 2014 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-122155- /O.NEW.KTSA.FL.W.0003.140514T0308Z-140515T0803Z/ /PANO2.1.ER.140514T0308Z.140514T1800Z.140515T0203Z.NO/ 855 AM CDT MON MAY 12 2014 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama. * from Tuesday evening to late Wednesday night, or until the warning is cancelled. * At 8:30 AM Monday, the stage was 15.21 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late Tuesday evening and continue to rise to near 31.7 feet by early Wednesday afternoon. The river is expected to fall below flood stage late Wednesday evening. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
4 follow-up statements
003 WGUS84 KTSA 121854 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 154 PM CDT MON MAY 12 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130254- /O.EXT.KTSA.FL.W.0003.140514T1200Z-140514T1800Z/ /PANO2.1.ER.140514T1200Z.140514T1200Z.140514T1200Z.NO/ 154 PM CDT MON MAY 12 2014 The Flood Warning continues for The Poteau River near Panama. * from Wednesday morning to Wednesday afternoon, or until the warning is cancelled. * At 1:30 PM Monday, the stage was 15.09 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama is expected to rise to near flood stage Wednesday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
692 WGUS84 KTSA 130203 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 903 PM CDT MON MAY 12 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-131003- /O.CON.KTSA.FL.W.0003.140514T1200Z-140514T1800Z/ /PANO2.1.ER.140514T1200Z.140514T1200Z.140514T1200Z.NO/ 903 PM CDT MON MAY 12 2014 The Flood Warning continues for The Poteau River near Panama. * from Wednesday morning to Wednesday afternoon, or until the warning is cancelled. * At 8:30 PM Monday, the stage was 15.54 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama is expected to rise to near flood stage Wednesday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
504 WGUS84 KTSA 130909 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 409 AM CDT TUE MAY 13 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-131709- /O.EXT.KTSA.FL.W.0002.140513T1440Z-140514T0230Z/ /PTAO2.1.ER.140513T1440Z.140513T1800Z.140513T2030Z.NO/ 409 AM CDT TUE MAY 13 2014 ...Flood Warning extended until this evening...The Flood Warning continues for The Poteau River near Poteau. * from this morning to this evening, or until the warning is cancelled. * At 3:45 AM Tuesday, the stage was 13.32 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Poteau is expected to rise above flood stage late this morning and continue to rise to near 24.5 feet by this afternoon. The river is expected to fall below flood stage late this afternoon. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9468 3495 9471 3495 9461 3506 9454 3513 9456 $$ OKC079-131709- /O.EXT.KTSA.FL.W.0003.140514T0325Z-140515T0300Z/ /PANO2.1.ER.140514T0325Z.140514T1200Z.140514T2100Z.NO/ 409 AM CDT TUE MAY 13 2014 ...Flood Warning extended until Wednesday evening...The Flood Warning continues for The Poteau River near Panama. * from this evening to Wednesday evening, or until the warning is cancelled. * At 3:30 AM Tuesday, the stage was 20.03 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage tonight and continue to rise to near 29.5 feet by Wednesday morning. The river is expected to fall below flood stage Wednesday afternoon. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
270 WGUS84 KTSA 131403 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 903 AM CDT TUE MAY 13 2014 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-131433- /O.CAN.KTSA.FL.W.0002.000000T0000Z-140514T0230Z/ /PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 903 AM CDT TUE MAY 13 2014 The Flood Warning is cancelled for The Poteau River near Poteau. * At 8:45 AM Tuesday, the stage was 15.54 feet. * Flood stage is 24.0 feet. * Forecast...The Poteau River near Poteau will crest below flood stage at 16.1 feet this afternoon. $$ OKC079-131433- /O.CAN.KTSA.FL.W.0003.000000T0000Z-140515T0300Z/ /PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 903 AM CDT TUE MAY 13 2014 The Flood Warning is cancelled for The Poteau River near Panama. * At 8:30 AM Tuesday, the stage was 23.73 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama will crest below flood stage at 27.3 feet Wednesday before dawn. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 12, 6:12 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 12, 6:12 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
612 AM CDT MON MAY 12 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS WILL CONTINUE TO FILL IN AT ALL SITES THIS MORNING
PERSIST THROUGH MUCH OF THE TAF PERIOD. SHOWERS AND THUNDERSTORMS
WILL BEGIN TO AFFECT THE NORTHEAST OKLAHOMA TAF SITES FROM MID TO
LATE MORNING...WITH ACTIVITY TO SPREAD EAST AND SOUTH INTO THE
AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND
EVENING RESULTING IN A WIND SHIFT TO THE WEST AND NORTHWEST.
SHOWERS AND A FEW THUNDERSTORMS WILL LINGER FOR SEVERAL HOURS
FOLLOWING THE FRONTAL PASSAGE SO WILL TAPER THUNDER CHANCES WITH
PROB30 GROUPS FOR THE LATTER STAGES OF THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT MON MAY 12 2014/
DISCUSSION...
THE MAIN FORECAST CONCERNS WILL BE HEAVY RAIN/FLOODING AS WELL AS
SEVERE WEATHER POTENTIAL OVER THE NEXT 24 HOURS.
LARGE PV ANOMALY OVER THE FOUR CORNERS IS ROUNDING THE BASE OF THE
PARENT UPPER TROUGH AND IS LIFTING NORTHEAST. THE UPPER TROUGH
ITSELF IS MAKING SLOW PROGRESS EASTWARD. AT THE SURFACE...A STRONG
COLD FRONT IS ON THE MOVE ACROSS THE WESTERN PLAINS AND IS HEADING
IN OUR DIRECTION. THIS BOUNDARY WILL BECOME THE FOCUS FOR AN AXIS OF
SHOWERS/STORMS AND HEAVY RAINFALL POTENTIAL LATER TODAY AND
TONIGHT FROM SE OK UP INTO NW AR. THE LATEST MODEL QPF AMOUNTS
AGREE WELL WITH PREVIOUS FORECAST AND THUS THE GOING FLASH FLOOD
WATCH WILL BE HELD INTACT. SINCE MUCH OF THE STORM ACTIVITY WILL
BE ALONG OR BEHIND THE FRONT...AND THE STRONGER MID/UPPER FLOW
WILL STAY TO OUR WEST BACK IN THE COLD AIR...THE SEVERE WEATHER
POTENTIAL WILL BE LIMITED...MORE THAN YOU WOULD TYPICALLY EXPECT
FOR EARLY/MID MAY.
ONE CHANGE MADE TO THE FORECAST THIS MORNING WAS TO INCREASE POPS
TUESDAY NIGHT INTO WEDNESDAY IN THE EAST. MODEL DATA...ESPECIALLY THE
UKMET/ECMWF...SUGGEST ANOTHER PIECE OF ENERGY WILL ROUND THE BASE
OF THE UPPER TROUGH AS IT SLIDES EAST OVER THE PLAINS. LIFT FROM
THE SYSTEM WILL BRING ANOTHER ROUND OF RAIN TO PORTIONS OF THE
AREA.
ONCE THE UPPER TROUGH AXIS PASSES BY...A PERIOD OF BELOW AVERAGE
TEMPS CAN BE EXPECTED...AS WELL AS A CHANCE FOR A FEW SHOWERS AS
THE ECMWF IS CONSISTENT IN SHOWING SOME LIGHT PRECIP IN THE NW
FLOW BAROCLINIC ZONE.
TEMPS WILL REBOUND QUICKLY BY EARLY NEXT WEEK AS AN UPPER RIDGE
BECOMES ESTABLISHED OVER THE SOUTH CENTRAL STATES IN A WHAT LOOKS
LIKE A BLOCKY...DARE I SAY IT...MORE SUMMER LIKE PATTERN.
LACY
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 PM MONDAY TO 1 PM TUESDAY FOR OKZ049-
OKZ053-OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 1 PM MONDAY TO 1 PM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...23Hazardous weather outlook, May 12, 5:00 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON MAY 12 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-122200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON MAY 12 2014
...HEAVY RAIN POTENTIAL ACROSS SOUTHEAST OKLAHOMA...NORTHWEST
AND WEST CENTRAL ARKANSAS FROM THIS AFTERNOON INTO TUESDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...AFTERNOON.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...MUCH OF EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA...NORTHWEST AND WEST CENTRAL
ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE FROM WEST TO EAST AS A COLD FRONT
APPROACHES IN CONJUNCTION WITH A SLOW MOVING UPPER SYSTEM. AS AREAL
COVERAGE OF RAIN AND THUNDERSTORMS INCREASES TODAY...SO WILL THE
RISK FOR HEAVY RAINFALL. MOST RAINFALL IS EXPECTED TO FALL WITHIN
AN AXIS THAT EXTENDS FROM SOUTHEAST OKLAHOMA TO TO NORTHWEST
ARKANSAS. AMOUNTS OF 2-3 INCHES...ALONG WITH LOCAL AMOUNTS OF 4
INCHES OR GREATER WILL BE POSSIBLE BEFORE THE RAIN TAPERS OFF
TUESDAY AFTERNOON. A FLASH FLOOD WATCH WILL BE EFFECTIVE FOR THE
AFOREMENTIONED AREAS THIS AFTERNOON THROUGH TUESDAY AFTERNOON. SEE
/OKCFFATSA/ FOR DETAILS.
ADDITIONALLY..SOME OF THESE STORMS MAY BECOME MARGINALLY SEVERE
ACROSS SOUTHEAST OKLAHOMA DURING THE AFTERNOON HOURS. LARGE HAIL
AND STRONG GUSTY WINDS WILL BE THE MAIN RISKS PRIOR TO THE
TRANSITION TOWARDS A HEAVY RAIN EVENT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SATURDAY...NO HAZARDS.
SUNDAY...FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
RAIN WILL BE ONGOING ACROSS FAR EASTERN OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS TUESDAY...HOWEVER INTENSITY AND AMOUNTS WILL
BE DIMINISHING WITH A MORE STABLE ENVIRONMENT IN PLACE. RAIN
CHANCES WILL CONTINUE INTO WEDNESDAY AS ANOTHER WAVE ROTATES
AROUND THE SLOW MOVING UPPER SYSTEM. DRY WEATHER IS EXPECTED FOR
THE LATTER HALF OF THE WEEK...WITH TEMPERATURES MOSTLY REMAINING
BELOW SEASONAL AVERAGES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:37 AM CDT | River Flood Advisory | TSA | Pushmataha | 25 hr |
| May 12, 8:53 AM CDT | River Flood Warning | TSA | LeFlore | 38 hr |
| May 12, 1:14 PM CDT | Special Weather Statement | TSA | Latimer | 31 min |
| May 12, 1:31 PM CDT | Special Weather Statement | TSA | Ottawa | 44 min |
| May 12, 1:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 38 min |
| May 12, 2:01 PM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
| May 12, 2:46 PM CDT | Special Weather Statement | TSA | Muskogee | 44 min |
| May 12, 2:57 PM CDT | Special Weather Statement | TSA | Delaware, Ottawa | 33 min |
| May 12, 3:19 PM CDT | Special Weather Statement | TSA | Sequoyah | 41 min |
| May 12, 3:20 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 55 min |
| May 12, 4:06 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| May 12, 5:22 PM CDT | Special Weather Statement | TSA | Choctaw, LeFlore, Pushmataha | 53 min |
Nearby
River Flood Warnings in Oklahoma, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.